Alert archive / North Dakota / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 27, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 14, 2003, 4:35 PM CDT for Burke County, North Dakota. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2003, 4:35 PM CDT (21:35 UTC)
- Expired
- Jun 14, 2003, 5:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Burke County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.6 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 1329 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 142135
SVRBIS
NDC013-142230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
432 PM CDT SAT JUN 14 2003
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BURKE COUNTY IN NORTHWEST NORTH DAKOTA
* UNTIL 530 PM CDT
* AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 17 MILES SOUTHWEST OF BOWBELLS...OR ABOUT 37
MILES SOUTHEAST OF CROSBY...MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FLAXTON...BOWBELLS AT 520 PM CDT
NORTHGATE AT 530 PM CDT
THE MAIN THREAT FROM THIS STORM WILL BE 3/4 INCH HAIL.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 4871 10272 4859 10253 4863 10237 4873 10226
4875 10218 4899 10219 4899 10240
$$
JENSENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:20 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 14, 2:20 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 220 PM CDT SAT JUN 14 2003 CONCERNS WILL BE THUNDERSTORM THREAT. EARLY MORNING CONVECTION MADE IT THROUGH DIURNAL MINIMUM...NOW THIS LINE SHOULD BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS EVENING. WEAK PVE TROUGH ASSOCIAED WITH THIS LINE WILL MOVE TO CENTRAL ND BY 06Z. CAPE AND LIFTED INDEX WILL SUPPORT ISOLD SEVERE STORMS THIS EVENING. SOUTHWEST FLOW ALOFT WILL CONTINUE TO CARRY SHORTWAVE ENERGY INTO THE REGION SUNDASY SO EXPECT AFTERNOON AND NIGHTTIMR THUNDERSTORMS SUNDAY. MODERATE TO STRONG JET STREAM ACTIVITY AND REASONABLY GOOD LOW LEVEL MOISTURE AND PRESENCE OF WEAK SURFACE TROUGH WILL KEEP THE THREAT OF THUNDERSTORMS ACROSS THE REGION MONDAY...DECREASING DRADUALLY FROM THE NORTHWEST MONDAY NIGHT AND TUESDAY AS SFC HIGH SPREADS ACROSS THE REGION. THIS TIME PERIOD ALSO USHERS IN H5 RIDGING ACROSS THE NORTHERN PLAINS. WILL USE THIS RIDGING AS A REASON FOR CUTTING OFF CHC OF THUNDERSTORMS ACROSS THE REGION WEDNESDAY AND THURSDAY. BY THE END OF THE WEEK...RIDGE SHIFTS FAR ENOUGH EAST TO ALLOW RETURN FLOW AND ANOTHER CHC FOR TSTMS. WILL SPLIT DIFFERENCE ON TEMPS BETWEEN AVN AND FWC...OTHERWISE MODELS GENERALLY LOOK GOOD. .BIS...NONE. WAA
Hazardous weather outlook, Jun 14, 4:45 AM CDT, 11 hours 50 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-150945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 445 AM CDT SAT JUN 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A TROUGH OF LOW PRESSURE WILL MOVE OVER WESTERN NORTH DAKOTA THIS AFTERNOON AND BE THE MAIN FOCUS FOR SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE WITH THE PRIMARY THREAT BEING HAIL AND GUSTY SURFACE WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER MID LEVEL DISTURBANCE WILL TRIGGER SCATTERED THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BE STRONG WITH THE PRIMARY THREAT BEING STRONG SURFACE WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TURNER
In the hours before
Special weather statement, Jun 14, 3:20 PM CDT, 1 hour 15 minutes before
NDZ009-017-142120- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 320 PM CDT (220 PM MDT) SAT JUN 14 2003 A LINE OF THUNDERSTORMS HAS DEVELOPED NEAR LEWIS AND CLARK STATE PARK IN SOUTHEAST WILLIAMS COUNTY THIS AFTERNOON. THE STORMS ALSO EXTEND ACROSS THE MISSOURI RIVER INTO NORTHEAST MCKENZIE COUNTY AND ARE MOVING EAST AT 20 MPH. BRIEF PERIODS OF HEAVY RAIN...GUSTY WINDS...CLOUD-TO-GROUND LIGHTNING AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS AS THEY MOVE THROUGH THE AREA. THE COMMUNITY OF CHARLSON WILL BE AFFECTED BY THESE STORMS. THE STORMS SHOULD EXIT WILLIAMS AND MCKENZIE COUNTIES BY 420 PM CDT. THOMSON
Local storm report, Jun 14, 4:34 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
434 PM CDT SAT JUN 14 2003
CORRECTED TIME OF EVENT FROM 0215 PM TO 0415 PM
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM 1 S WHITE EARTH ND .75 INCH HAIL
06/14/03 MOUNTRAIL REPORTED BY PUBLIC.Local storm report, Jun 14, 4:34 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
434 PM CDT SAT JUN 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM 1 S WHITE EARTH ND .75 INCH HAIL
06/14/03 MOUNTRAIL REPORTED BY PUBLIC.The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 4:30 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail | 45 min |
| Jun 14, 5:20 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail | 55 min |
| Jun 14, 6:22 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail | 58 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.